MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G53556
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Name and address - phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy involving ureteral stent placement, the tip on a amplatz stiff ptfe fixed core wire guide separated and remained inside the patient's kidney.The wire guide was inserted through the ureter along with an unknown manufacturer's semirigid ureteroscope and advanced to the kidney.An unknown manufacturer's ballistic lithoclast was used to break up the stone.Upon removal of the guide wire under x-ray visualization, a 2 to 3 centimeter section of the wire guide separated and remained in the renal pelvis.Attempted removal of the separated section was unsuccessful, and there is no information on a follow up procedure at this time.Additional patient/event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a ureteroscopy involving ureteral stent placement, the tip on a amplatz stiff ptfe fixed core wire guide separated and remained inside the patient's kidney.The wire guide was inserted through the ureter along with an unknown manufacturer's semirigid ureteroscope and advanced to the kidney.An unknown manufacturer's ballistic lithoclast was used to break up the stone.Upon removal of the guide wire under x-ray visualization, a 2 to 3 centimeter section of the wire guide separated and remained in the renal pelvis.Attempted removal of the separated section was unsuccessful, and there is no information on a follow up procedure at this time.Additional patient/event information has been requested.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The device was returned in labelled open packaging for investigation.The wire appeared to have been pulled and broken off at the distal end at approximately 145.3 cm from proximal end.There also appeared to be wear marks where the coating has been rubbed off at both the proximal and distal ends.A document-based investigation evaluation was performed.No related non-conformances were recorded.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, "manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guide when gaining access.¿ the instructions also caution, ¿when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.¿ based on the available information, cook has concluded that a cause the complaint could not be established.It was not possible to rule out inadvertent user/procedural issues; manipulation may have been required, as it was reported that the patient had a ¿large¿ stone.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ STIFF PTFE FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15076053
Report Number1820334-2022-01251
Device Sequence Number4667628
Product Code OCY
UDI-Device Identifier00827002535565
UDI-Public(01)00827002535565(17)241228(10)14388952
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Model NumberG53556
Device Catalogue NumberAS-038145
Device Lot Number14388952
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
URETERAL ACCESS SHEATHS
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexUnknown